MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP155RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a primary breast augmentation with mentor artoura breast tissue expander 850cc saline device which patient experienced bilateral deflation after implantation.Left expander had a leak from where the valve expands itself.The issue was confirmed by the physician.As a result patient had the left device removed and replaced with another device on (b)(6) 2019.On (b)(6) 2020, mentor received additional information indicating that post-op follow up on (b)(6) 2019 demonstrated deflating right breast expander.Immediate new fluid collection was noted of the right breast.Superficial aspiration removed 60 cc.This is confirming a leak of the expander.On (b)(6) 2019 bilateral breast replacement of tissue expander with permanent silicone implants with cat#: 3508004bc performed.This report is for the right side.
 
Additional Manufacturer Narrative
Device evaluation completed on october 9 2020: during visual evaluation of the device no apparent damage was observed.Leak testing was performed in accordance with mentor's procedures.There were no leak sites confirmed.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation/rupture is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10373729
Report Number1645337-2020-09725
Device Sequence Number2801061
Product Code LCJ
UDI-Device Identifier00081317024354
UDI-Public00081317024354
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberSMXP155RH
Device Catalogue NumberSMXP155RH
Device Lot Number7727827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR